Attention

All comments are subject to approval by Moderators. Any off-topic comments will be rejected. Thanks for your cooperation!

Monday, July 17, 2017

Antibiotics can cause increased risk of sunburns

MACON, Ga. -- Taking antibiotics during the summer months can increase the risk for sunburns.

Pharmacist Sarah Haddock said antibiotics like Cipro or Macrobid for infections can cause extreme sunburns after someone is exposed to sunlight.

"The molecule in the medication works with the cells in your skin," Haddock said. "When the UV light comes in contact with your skin for some reason it activates that medication that makes the skin more sensitive to the sun that's causing a sunburn."

The medicine bottles have warning labels on them, but not many notice.

More

3 comments:

Anonymous said...

That's why the warning information generally says avoid direct sunlight

Anonymous said...

This has been know since the 70's. And they put out a public warning now?
just read the bottle!

Anonymous said...

People are dumb.